King Saud University Repository >
King Saud University >
Science Colleges >
College of Science >
College of Science >

Please use this identifier to cite or link to this item: http://hdl.handle.net/123456789/10669

Title: Inference based on order statistics from the generalized Pareto distribution and application
Authors: Mahmoud, MAW
Sultan, KS
Moshref, ME
Keywords: the generalized Pareto distribution (GPD).
Issue Date: 2005
Citation: Volume: 34 Issue: 2 Pages: 267-282
Abstract: In this article, we derive exact explicit expressions for the single, double, triple, and quadruple moments of order statistics from the generalized Pareto distribution (GPD). Also, we obtain the best linear unbiased estimates of the location and scale parameters (BLUE's) of the GPD. We then use these results to determine the mean, variance, and coefficients of skewness and kurtosis of certain linear functions of order statistics. These are then utilized to develop approximate confidence intervals for the generalized Pareto parameters using Edgeworth approximation and compare them with those based on Monte Carlo simulations. To show the usefulness of our results, we also present a numerical example. Finally, we give an application to real data.
URI: http://hdl.handle.net/123456789/10669
Appears in Collections:College of Science

Files in This Item:

File Description SizeFormat
6.docx12.64 kBMicrosoft Word XMLView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


DSpace Software Copyright © 2002-2009 MIT and Hewlett-Packard - Feedback